Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Northern Indiana

April 23, 2011Berrien County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Apr 23, 2011, 12:59 AM EDT for Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 12:59 AM EDT (04:59 UTC)
Expired
Apr 23, 2011, 1:30 AM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Berrien County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS53 KIWX 230459
SVRIWX
MIC021-027-149-230600-
/O.NEW.KIWX.SV.W.0016.110423T0459Z-110423T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1259 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
  EAST CENTRAL BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 200 AM EDT

* AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED 8 MILES WEST OF DOWAGIAC...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MARCELLUS...
  DOWAGIAC...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PENN...
WAKELEE...HOWARDSVILLE AND FLOWERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4203 8530 4187 8626 4204 8633
      4208 8619 4208 8531
TIME...MOT...LOC 0458Z 247DEG 51KT 4200 8617
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
510 
WWUS53 KIWX 230512
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT SAT APR 23 2011

MIC021-230521-
/O.CAN.KIWX.SV.W.0016.000000T0000Z-110423T0600Z/
BERRIEN MI-
112 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERRIEN COUNTY IS
CANCELLED...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4203 8530 4190 8609 4203 8612
      4208 8611 4208 8531
TIME...MOT...LOC 0511Z 247DEG 51KT 4207 8594

$$

MIC027-149-230600-
/O.CON.KIWX.SV.W.0016.000000T0000Z-110423T0600Z/
ST. JOSEPH MI-CASS MI-
112 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR NORTHEASTERN CASS AND NORTHERN ST. JOSEPH COUNTIES IN SOUTHWEST
MICHIGAN...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED 10 MILES WEST OF MARCELLUS...OR
ABOUT 7 MILES NORTHEAST OF DOWAGIAC...AND MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARCELLUS...HOWARDSVILLE...MOORE PARK...FLOWERFIELD...FISHERS
  LAKE...MENDON AND LEONIDAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4203 8530 4190 8609 4203 8612
      4208 8611 4208 8531
TIME...MOT...LOC 0511Z 247DEG 51KT 4207 8594
WIND...HAIL <50MPH 1.00IN

$$
087 
WWUS53 KIWX 230530
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 AM EDT SAT APR 23 2011

MIC027-149-230539-
/O.CAN.KIWX.SV.W.0016.000000T0000Z-110423T0600Z/
ST. JOSEPH MI-CASS MI-
130 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS AND NORTHERN
ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN IS CANCELLED...

AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8530 4203 8530 4190 8609 4203 8612
      4208 8611 4208 8531
TIME...MOT...LOC 0529Z 247DEG 51KT 4216 8562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:06 PM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 22, 8:06 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT FRI APR 22 2011

.AVIATION.../00Z TAFS/
POTENT UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED SFC CYCLONE
WILL PUSH EAST THROUGH THE REGION DURING THE PERIOD. SFC LOW
WILL ADVECT OVER THE FA TONIGHT...WITH LIFTING OF THE SFC WARM FRONT
NORTH INTO THE FA. STEEP MID LEVEL LAPSE RATES COMBINED WITH LARGE
SCALE ASCENT AND LL FORCING WILL SUPPORT SHRA AND TS THROUGH THE
EVENING AND INTO THE EARLY MORNING HOURS. VIS AND CIG RESTRICTIONS
WILL CONTINUE TO WAVER IN THE LOWER MVFR TO IFR RANGE WITH SCT IFR
CIGS POSSIBLE NORTH OF THE WARM FRONT. COLD FRONT WILL RAPIDLY
PROGRESS EAST THROUGH THE AREA LATE TONIGHT...WITH LL DRYING AND A
TREND TO VFR CIGS/VIS BY SAT MORNING/AFTERNOON.

STRONGER TS CELLS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 436 PM EDT FRI APR 22 2011/

..HEAVY RAIN LIKELY NEXT WEEK...

SHORT TERM...
POTENT BUT WKNG MCV OVR NW IN WILL CONT EWD THROUGH MID AFTN
W/ATTENDANT HEAVY STRATIFORM RAIN SHIELD SPREADING EWD INTO NW OH
SHORTLY. HWVR ATTN FOCUSED ON SHARP MID LVL TROUGH OVR SD AND
ATTENDANT SFC WAVE OVR WRN MO. STG DESTABILIZATION CONTS ACRS MUCH
OF MO THIS AFTN E OF SFC WAVE AND W/RAMPING LLJ TIED TO EJECTING ML
TROUGH XPCD RENEWED CONVN TO FIRE BOTH NORTH OF SFC WMFNT EXTENDING
FM CNTRL MO EWD INTO SRN IN AND ALG CDFNT TRAILING SWWD INTO ERN OK
BY MID AFTN. HRRR SIMILAR TO 12Z HIGHRES GUIDANCE DVLPG VIGOROUS
CONVN ACRS NRN IL TWD 21-22Z AND SHIFTING IT RAPIDLY EWD ACRS THE
CWA BTWN 00-06Z THIS EVENING. CERTAINLY A POTENTIAL FOR HEAVY RAIN
OVRTOP SATURATED GROUND...HWVR GIVEN THE DEGREE OF FLW ASSOCD OUT
AHD OF OPENING AND NEWD ACCELERATING ML TROUGH ...RAPID MOVEMENT OF
ADDNL PCPN NEGATES A GREATER POTENTIAL FLOOD RISK AND ASSOCD
HEADLINES WHICH ARE BTR SUITED FOR CONSIDERATION IN DYS3-4. SVR RISK
APPEARS MARGINAL GIVEN CONVECTIVELY MODIFIED DEEP/STABLE BUBBLE
EXTNDG WWD THROUGH CNTRL IL. HWVR WMFNTL BNDRY BULGING RAPIDLY NEWD
THROUGH NRN MO AHD OF EJECTING MID LVL TROUGH AND ATTENDANT SFC
WAVE. ELEVATED CAPE IN PRESENCE OF INCREASING HGT FALLS AND RAMPING
ASCENT SHLD YIELD MODERATELY VIGOROUS UPDRAFTS YET XPC MAINLY
SUB-SVR HAIL OUT OF THE STRONGEST CORES. OTHERWISE XPC LWR BNDRY LYR
WILL REMAIN COLD AND STABLE W/WIND DAMAGE THREAT UNLIKELY.

OTHERWISE LARGE SCALE DRY SLOT SWEEPS EWD LT TONIGHT AND SAT. WINDY
CONDS XPCD SAT AIDED BY INSOLATION AND LAGGING LL CAA. GIVEN DEPTH
OF POTENTIAL MIXING AND SUNSHINE...BUMPED MAX TEMPS SLIGHTLY HIGHER
ESP IN LIGHT OF 12Z MET MOS JUMP WHICH IS NOW MORE IN LINE W/WARMER
MAV MOS GUIDANCE.

NXT UPSTREAM SW DRIVING THROUGH THE EPAC THIS AFTN WILL DRIVE INLAND
TONIGHT AND DIG FURTHER ACRS THE SRN ROCKIES SAT. BACKING FLW
DOWNSTREAM AND CONTD BUBBLE OF RICH THETA-E SOUTH OF STALLED SFC
FNTL ZONE WILL LEAD TO ANOTHER ROUND OF SHOWERS SAT NIGHT. ALOT OF
SPREAD SEEN IN 12Z MODEL GUIDANCE ON PLACEMENT OF SFC BNDRY AND
GENERALLY FVRD PLACEMENT ALG/NR OH RVR. ADDED SOME TEMPORAL DETAIL
BASED ON HIGHRES GUIDANCE BUT THAT MAY BE FUTILE GIVEN GENERAL MODEL
STRUGGLES ON SFC BNDRY EVOLUTION AND PLACEMENT LAST WEEK AND CONTD
DIFFICULTY ON TIMING/INTENSITY OF SW DISTURBANCES. IN THE LEAST MID
RANGE POPS STILL WARRANTED FOR NOW.

LONG TERM...
SUNDAY THROUGH FRIDAY...A VERY ACTIVE PATTERN THIS PERIOD WILL
LIKELY PRODUCE HEAVY RAINFALL FOR MUCH OF THE PERIOD FROM LATE
SUNDAY THROUGH WEDNESDAY AS SHORT WAVE TROFS EJECT OUT OF THE MAIN
TROF WEST TROF AND MOVE NORTHEAST.  THERE WILL BE PLENTY OF
MOISTURE AVAILABLE AS THE SYNOPTIC FLOW REMAINS FAVORABLE FOR GULF
MOISTURE TO STREAM NORTHEAST INTO THE MIDWEST. THE GFS AND ECMWF
HAVE GENERALLY BEEN TRENDING THIS PATTERN MORE ACTIVE WITH HEAVY
PRECIPITATION POSSIBLE INTO WEDNESDAY NIGHT. CURRENT THINKING IS
SHOWERS AND STORMS WILL DEVELOP BY SUNDAY NIGHT AS ANOTHER SHORT
WAVE ARRIVES. HEAVY RAIN POSSIBLE AS LOW LEVEL THETA E CONVERGENCE
COMBINES WITH UPPER LEVEL SUPPORT TO PRODUCE RAINFALL. FLOOD WATCHES
FOR EARLY NEXT WEEK WILL LIKELY BE NEEDED...BUT FOR NOW HAVE
CONTINUED THE HYDROLOGICAL OUTLOOK/ESF PRODUCT AND HAZARDOUS WEATHER
OUTLOOK TO OUTLINE HAZARDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...JC
Hazardous weather outlook, Apr 22, 10:20 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT FRI APR 22 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-240230-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1020 PM EDT FRI APR 22 2011 /920 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL COME TO AN END LATE TONIGHT. SOME OF THE
STORMS MAY PRODUCE SOME LOCALIZED HEAVY RAINFALL THAT MAY PRODUCE
SOME FLOODING ALONG WITH SOME HAIL.

FLOODING WILL CONTINUE TODAY AND TONIGHT ALONG PORTIONS OF THE
TIFFIN AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTENDED PERIOD OF THUNDERSTORM CHANCES CONTINUES SUNDAY NIGHT THROUGH
WEDNESDAY. THE BEST CHANCE FOR STORMS APPEARS TO BE MONDAY THROUGH
TUESDAY...WITH TUESDAY STORMS POSSIBLY STRONG TO SEVERE. THERE IS A
HIGH RISK OF FLOODING NEXT WEEK DUE TO ALREADY SATURATED SOILS AND
SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SPOTTER REPORTS WILL
BE APPRECIATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1020 PM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTENDED PERIOD OF THUNDERSTORMS CHANCES CONTINUES SUNDAY NIGHT
THROUGH WEDNESDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY AGAIN ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 22, 10:01 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT FRI APR 22 2011

INZ004-005-MIZ078-230215-
CASS MI-ELKHART IN-ST. JOSEPH IN-
1001 PM EDT FRI APR 22 2011

AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEVILLE...OR 7 MILES SOUTHWEST OF
GULIVOIRE PARK...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DUNLAP...ELKHART AND SIMONTON LAKE...
  OSCEOLA AND JIMTOWN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 4161 8571 4149 8627 4149 8633 4154 8636
      4181 8586
TIME...MOT...LOC 0201Z 244DEG 50KT 4155 8622

JC
Special weather statement, Apr 22, 10:29 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT FRI APR 22 2011

INZ005-006-MIZ079-230300-
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
1029 PM EDT FRI APR 22 2011

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRISTOL...OR NEAR DUNLAP...MOVING NORTHEAST
AT 55 MPH.

UP TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  STURGIS...
  MIDDLEBURY...
  WHITE PIGEON AND SCOTT...
  KLINGER LAKE...
  BURR OAK...FINDLEY AND FAWN RIVER...
  FAIRFAX...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 4201 8530 4176 8530 4176 8528 4161 8589
      4169 8594
TIME...MOT...LOC 0229Z 244DEG 50KT 4170 8581

JC
Special weather statement, Apr 23, 12:12 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM EDT SAT APR 23 2011

INZ013-015-020-022-230445-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
1212 AM EDT SAT APR 23 2011

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BROOKSTON...MOVING NORTHEAST AT
60 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  LOGANSPORT AND ROYAL CENTER...
  CHALMERS...SMITHSON AND REYNOLDS...
  NORWAY AND INDIANA BEACH...
  IDAVILLE AND SITKA...
  BURNETTSVILLE AND BELL CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4100 8645 4070 8625 4066 8638 4070 8639
      4070 8652 4074 8653 4074 8674 4072 8677
      4068 8676 4067 8677 4057 8678 4058 8710
      4064 8711
TIME...MOT...LOC 0412Z 240DEG 52KT 4059 8696
Local storm report, Apr 23, 12:22 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1222 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HAIL             HARTFORD CITY           40.45N  85.37W
04/23/2011  M1.00 INCH       BLACKFORD          IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX1100680
Local storm report, Apr 23, 12:46 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             PENNVILLE               40.49N  85.15W
04/23/2011  M1.75 INCH       JAY                IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100681
Special weather statement, Apr 23, 12:49 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 AM EDT SAT APR 23 2011

MIZ077>079-230515-
BERRIEN MI-CASS MI-ST. JOSEPH MI-
1249 AM EDT SAT APR 23 2011

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BUCHANAN...MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NILES...
  DOWAGIAC...
  CASSOPOLIS...
  EAU CLAIRE...
  SUMNERVILLE...POKAGON AND INDIAN LAKE...
  DAILEY...

LAT...LON 4194 8569 4179 8646 4197 8653 4208 8607
      4208 8574
TIME...MOT...LOC 0449Z 253DEG 46KT 4191 8637

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:29 PM EDTSpecial Weather StatementIWXSaint Joseph31 min
Apr 23, 12:49 AM EDTSpecial Weather StatementIWXCass26 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.